Acta Applicandae Mathematica

, Volume 67, Issue 1, pp 59-89

Space-Time Foam Dense Singularities and de Rham Cohomology

  • Anastasios MalliosAffiliated withInstitute of Mathematics, University of Athens
  • , Elemer E. RosingerAffiliated withDepartment of Mathematics and Applied Mathematics, University of Pretoria

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access


In an earlier paper of the authors, it was shown that the sheaf theoretically based recently developed abstract differential geometry of the first author can, in an easy and natural manner, incorporate singularities on arbitrary closed nowhere dense sets in Euclidean spaces, singularities which therefore can have arbitrary large positive Lebesgue measure. As also shown, one can construct in such a singular context a de Rham cohomology, as well as a short exponential sequence, both of which are fundamental in differential geometry. In this paper, these results are significantly strengthened, motivated by the so-called space-time foam structures in general relativity, where singularities can be dense. In fact, this time one can deal with singularities on arbitrary sets, provided that their complementaries are dense, as well. In particular, the cardinal of the set of singularities can be larger than that of the nonsingular points.

abstract differential geometry differential algebra de Rham cohomology